Share Facebook
Crohn's Disease Forum » Treatment » Remicade/Infliximab » Dystonia and have muscle pain on Remicade


12-11-2012, 05:22 PM   #1
michele21
 
Join Date: Dec 2012
Dystonia and have muscle pain on Remicade

Hi, my name is Michele, and I am currently on Remicade. I have developed dystonia and have muscle pain. Does anyone have any of these side effects? I have been on the Remicade for 2 years now. The Remicade has cleared up the crohns, but I don't know if the side effects are worth it. The dystonia symptoms are scary and I don't know if this is a warning that my body should be done with the Remicade. Any feedback would be great!!
12-11-2012, 06:53 PM   #2
rygon
Moderator
 
rygon's Avatar
 
Join Date: Jan 2010
Location: Grimsby, United Kingdom

My Support Groups:
sorry Ive never had any of these problems
__________________
Current Meds:
2x 1200mg Mezavant, 3x50mg Azathioprine, Infliximab (6 weekly)
12-11-2012, 11:41 PM   #3
tots
Senior Member
 
tots's Avatar
 
Join Date: Feb 2012
Location: Austin, Texas

My Support Groups:
I have had mucsle pain- I then had my Vit levels tested, thanks to David. My levels
were pretty darn low. You may want to give that a try and see if the\at dosent help with the muscle pain.


Lauren
__________________


Diagnosed= 1992 and again Feb 2012 Confirmed with
CT enterography May 2015 !!


Waiting for the ok from my Ins company to restart Remicade. Will also start Imuron to get into remission!
I know it's out there somewhere and I WILL find it!


:
12-11-2012, 11:58 PM   #4
David
Co-Founder
 
David's Avatar
 
Join Date: Feb 2006
Location: Naples, Florida
Regarding the dystonia, can you elaborate on that? What specifically is contracting or twitching?
__________________
It's good to be back
12-12-2012, 08:39 PM   #5
michele21
 
Join Date: Dec 2012
I'm her mom, you could see her body react starting on one side and then go all around, distorted and spasm like. She could not controll it. Every inch of her body was affected. For hours. This is so scary. Now I'm wondering if this is one of those warning signs to get off of this stuff. It happens about 10 day after a treatment. Any feedback would be appreciated.
12-12-2012, 08:45 PM   #6
David
Co-Founder
 
David's Avatar
 
Join Date: Feb 2006
Location: Naples, Florida
I can't imagine how scary that is

If the GI suggests getting off of it, then I certainly would. If not, then what I WOULD look into is vitamin and mineral deficiencies as they are VERY common in people with Crohn's disease and can lead to what you describe. The big three I would have tested would be vitamin B12, magnesium, and vitamin D but the more they're willing to test, the better. If they want to test her serum magnesium levels, I'd probably just blindly supplement (under the guidance of a physician) as serum magnesium isn't a good indicator of deficiency and people with Crohn's are very commonly deficient.
12-13-2012, 03:29 AM   #7
michele21
 
Join Date: Dec 2012
Thank you very much. Michele will reply with more detail. Mom
12-13-2012, 05:24 AM   #8
michele21
 
Join Date: Dec 2012
I made a call to the dr and he thinks that I have depression and it has nothing to do w/ the Remicade. I will meet w/ a neurologist (just to please them), and then I will meet w/ the GI nurse. I just find it strange that it happens about a week after a treatment, and I have never had this before. It all startred when I started the Remicade. I will keep this updated :-)
12-13-2012, 11:18 AM   #9
David
Co-Founder
 
David's Avatar
 
Join Date: Feb 2006
Location: Naples, Florida
DO NOT let them put you on any anti-depressants without first checking to see if you have deficiencies in what I listed above! They are SO COMMON in people with Crohn's disease and need to be ruled out first.

I understand why they're sending you to the neurologist and that's a good call.

Have you had any other strange/new symptoms since the Remicade infusion?
12-13-2012, 05:54 PM   #10
michele21
 
Join Date: Dec 2012
The only other thing that has started since the Remicade are what I call pre-seizures. I could be doing anything, and then my mind goes somewhere else, and during those 30 seconds or so I can't concentrate on anything, and then when its over I can't tell you anything that was going on in my mind, and then I also start dry heaving after. Then for about 15 minutes after things just seem fuzzy to me. Everything going on in my life has been normal until I started the Remicade. Even when I was just on Pentasa at the beginning of my crohns, I was normal.
12-13-2012, 09:07 PM   #11
David
Co-Founder
 
David's Avatar
 
Join Date: Feb 2006
Location: Naples, Florida
Interesting (not in a good way of course). I have no idea what could cause that but of course it could be related to the Remicade as you suggest Did you tell your doctor and if so, what did they say?
12-14-2012, 06:30 AM   #12
michele21
 
Join Date: Dec 2012
I have not gone to the neurologist yet, but my crohns dr told me that it sounded like I was depressed too.
12-15-2012, 07:04 AM   #13
michele21
 
Join Date: Dec 2012
It's mom again; Has anyone thought about RH-factor with these autoimmune disease's. I'm a negative and Michele is a positive. Back then they gave the mom a shot after the first pregnancy. I don't know if they still do. Maybe this is how the body is all getting mixed up. Also, I see that some people go off one drug and then try another( Remicade to Humira) how do you do that and why?
12-16-2012, 10:44 PM   #14
David
Co-Founder
 
David's Avatar
 
Join Date: Feb 2006
Location: Naples, Florida
Sometimes people do well on Remicade or Humira but over time they build up antibodies and it no longer works as well. At that point, quite often their doctor will move them to another drug in the same class since they did well on the previous one for awhile.
01-24-2013, 07:19 PM   #15
michele21
 
Join Date: Dec 2012
Mom, again. Michele is having a treatment tomorrow, and a visit with the doc's, right hand nurse. We'll use this as sort of a log, and note if she has any reactions. Hope everyone has a healthy 2013
01-24-2013, 08:37 PM   #16
David
Co-Founder
 
David's Avatar
 
Join Date: Feb 2006
Location: Naples, Florida
Best of luck Michele. Please keep us updated.

*hugs*
01-24-2013, 09:26 PM   #17
tots
Senior Member
 
tots's Avatar
 
Join Date: Feb 2012
Location: Austin, Texas

My Support Groups:
Good luck!
Reply

Crohn's Disease Forum » Treatment » Remicade/Infliximab » Dystonia and have muscle pain on Remicade
Thread Tools


All times are GMT -5. The time now is 03:15 AM.
Copyright 2006-2017 Crohnsforum.com